Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 48, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 6, 2007, 11:14 PM CDT for Rock County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2007, 11:14 PM CDT (04:14 UTC)
- Expired
- Aug 7, 2007, 12:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 53 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1142 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 070414 SVRMKX WIC105-070515- /O.NEW.KMKX.SV.W.0048.070807T0414Z-070807T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1114 PM CDT MON AUG 6 2007 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 1215 AM CDT * AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EVANSVILLE...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EVANSVILLE BY 1120 PM CDT... FOOTVILLE BY 1145 PM CDT... JANESVILLE AND 9 MILES SOUTHWEST OF MILTON BY 1215 AM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4283 8936 4263 8937 4261 8878 4283 8878 $$ COLLAR
3 follow-up statements
000 WWUS53 KMKX 070427 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1126 PM CDT MON AUG 6 2007 WIC105-070515- /O.CON.KMKX.SV.W.0048.000000T0000Z-070807T0515Z/ ROCK- 1126 PM CDT MON AUG 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR NORTHERN ROCK COUNTY... AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOOTVILLE...OR ABOUT 6 MILES SOUTHEAST OF EVANSVILLE... MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... INDIANFORD BY 1135 PM CDT... 6 MILES NORTH OF JANESVILLE BY 1140 PM CDT... MILTON BY 1150 PM CDT... 9 MILES NORTH OF EMERALD GROVE BY 1155 PM CDT... 7 MILES NORTH OF JOHNSTOWN CENTER BY 1205 AM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4283 8936 4263 8937 4261 8878 4283 8878 $$ REM
000 WWUS53 KMKX 070458 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1156 PM CDT MON AUG 6 2007 WIC105-070515- /O.CON.KMKX.SV.W.0048.000000T0000Z-070807T0515Z/ ROCK- 1156 PM CDT MON AUG 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR NORTHERN ROCK COUNTY... AT 1150 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JANESVILLE...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... AVALON AND JOHNSTOWN CENTER BY 1205 AM CDT... AT 1140 PM A TRAINED WEATHER SPOTTER REPORTED 40 TO 45 MPH WIND GUSTS 1.5 MILES EAST 1.5 MILES EAST OF FOOTVILLE. LAT...LON 4283 8936 4263 8937 4261 8878 4283 8878 $$ REM
000 WWUS53 KMKX 070512 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1211 AM CDT TUE AUG 7 2007 WIC105-070521- /O.EXP.KMKX.SV.W.0048.000000T0000Z-070807T0515Z/ ROCK- 1211 AM CDT TUE AUG 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROCK COUNTY EXPIRES AT 1215 AM CDT... AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM...WITH A POSSIBLE TORNADO...HAD MOVED INTO SOUTHEAST ROCK COUNTY...APPROACHING SOUTHWEST WALWORTH COUNTY. THEREFORE THE SEVERE THUNDERSTORMS WARNING FOR NORTHERN ROCK COUNTY WILL BE ALLOWED TO EXPIRE AT 1215 AM CDT.. LAT...LON 4283 8936 4263 8937 4261 8878 4283 8878 $$ REM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:53 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 6, 9:53 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 953 PM CDT MON AUG 6 2007 .UPDATED DISCUSSION...HEAVY RAIN POTENTIAL TONIGHT. PRECIPITABLE WATER ANALYSIS SHOWS VALUES OF 2.0 INCHES PLUS PUSHING INTO SWRN AND FAR SRN SECTIONS OF CWA...EXTENDING SWD INTO IL WITH A SECOND POCKET OF 2 INCH PLUS PW/S OVER WRN IA. 850 MB WIND PROFILER AND VAD WIND PROFILES SHOW NOSE OF 25-30 KT WINDS MOVING INTO SW WI TRIGGERING SHOWERS AND THUNDERSTORMS FROM THE DELLS THRU MADISON TO JANESVILLE AND SW. SHORT WAVE THAT CROSSED SRN NEBRASKA LATE THIS AFTERNOON HAS HELPED TO DEVELOP COMPLEX IN W CNTRL IA. REPORTS SHOW INDIVIDUAL CELLS THAT HAVE DEVELOPED ON LLJ AND IN REGION OF ELEVATED CAPE NORTH OF SFC WRM FNT HAVE PRODUCED 2 INCHES OF RAIN IN RICHLAND COUNTY...AND ARE PUSHING EWD INTO CWA AS LLJ IS EXPECTED TO LEAN TOWARD SRN WI OVERNIGHT. MOISTURE TRANSPORT VECTORS AND STORM MOTION INDICATE COMPLEX IN IA COULD PUSH ACROSS SRN WI LATE TONIGHT INTO TUESDAY MORNING...BUT OUTFLOW BOUNDARIES FROM CURRENT AND PREVIOUS CONVECTION HAVE HELD WRM FNT TO THE SOUTH WITH HIGHER ELEVATED CAPE VALUES NEAREST THE CWA CURRENTLY RUNNING FROM THE QUAD CITIES TO THE CHICAGO AREA. THIS MAY CAUSE COMPLEX TO TRACK FARTHER SOUTH PER NEW 00Z NAM GUIDANCE...BUT TOO CLOSE TO CANCEL FLASH FLOOD WATCH. REST OF DISCUSSION FROM EARLIER TODAY. NO QUESTION IT IS VERY MOIST OUT THERE. SATELLITE DERIVED PRECIPITABLE WATER SHOWS A PUDDLE OF HIGH PW/S OVR IA...NRN MO AND CNTRL/NRN IL...IN EXCESS OF 2. CONVECTION ACROSS ERN NEB MOVING INTO THIS AND IS BEING HELPED IN PART BY A MID LEVEL S/W PROGD TO TRACK THROUGH HERE OVERNIGHT. CURRENT TRENDS OF CONVECTION OUT WEST APPEARS TO BE A BIT FASTER THAN THE MODELS. HAVE GONE MORE WITH THE NAM TONIGHT AS THE GFS IS SUFFERING FEEDBACK. H8 FAR TOO INTENSE ON THE GFS AND LIKELY IS RESULTING IN A STRONGER SFC LOW WITH A MORE NORTHERLY AND PRODUCTIVE TRACK OF THE QPF. CONVECTION TONIGHT SHOULD BECOME MORE FOCUSED ALONG THE FNTL BNDRY TO THE SOUTH THIS EVENING THEN ROLL IN HERE AS THE LLJ LEANS THIS WAY AHEAD OF THE WEAK LOW CENTER...AND THE S/W COMES ACROSS. MODEL PW/S ARE 2 TO 2.25IN TONIGHT. MIXING RATIOS CLIMB TO 8 TO 9G/KG UP TO NEAR H7...VERY MOIST. FEEL PRETTY CONFIDENT OF ANOTHER HVY RAIN EPISODE TONIGHT. GIVEN VERY HEAVY RAIN FROM SATURDAY NIGHT...3 TO 5 INCHES FM ROCK UP TO SAUK COUNTY...GROUND IS SATURATED. ACTUALLY...PHONE CALLS TODAY IN THE BARNEVELD AREA HAVE PRODUCED SOME 9 TO 10 INCH AMOUNTS FROM SATURDAY NIGHT. THIS NEXT ROUND OF PCPN WILL SEE FAR MORE RUNOFF THAN THE LAST EPISODE. AFTER COORDINATION WITH ARX AND LOT...HAVE DECIDED TO PUT UP A FLASH FLOOD WATCH FOR THE WRN AND SRN TIER OF THE CWA FROM MIDNIGHT THROUGH 3 PM TUESDAY. AS SYSTEM MOVES EAST ON TUESDAY...THERE IS SOME THREAT FOR REDEVELOPMENT TUESDAY AFTN AS VRY HIGH DWPNTS WILL LINGER BEHIND WITH POSSIBLE OLD OUTFLOW BNDRYS AS PSBL TRIGGERS. NOT TOO CONFIDENT THAT WILL HAPPEN. IT WILL LIKELY TAKE TOO LONG FOR THINGS TO RECOVER BEFORE DIURNAL TRENDS AND A LITTLE RETURN OF DRIER AIR LIMIT ANY REDEVELOPMENT. && .AVIATION...STATIONARY FRONT OVER NRN IL WILL SLOWLY MOVE INTO SRN WI TNT AND TUE. VERY MOIST AND UNSTABLE AIR WILL PREVAIL OVER THE REGION WHILE A WEAK LOW PRESSURE AREA MOVES EWD ALONG THE FRONT. THIS WILL GENERATE A STRONG THUNDERSTORM COMPLEX...MOSTLY LIKELY AFTER 06Z AND LASTING WELL INTO TUE MORNING AND POSSIBLY INTO EARLY AFTERNOON. BESIDES THE TSTORMS...THE MOIST AIRMASS WILL LEAD TO AREAS OF MVFR CIGS AND VSBYS TNT INTO TUE. && .MKX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY AFTERNOON FOR WIZ056-062-063-067>072. && DAVIS/REM
Hazardous weather outlook, Aug 6, 6:10 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 610 PM CDT MON AUG 6 2007 WIZ046-047-051-052-056>060-062>072-072315- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 610 PM CDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A FLOOD WARNING IS IN EFFECT FOR THE EAST BRANCH OF THE PECATONICA RIVER NEAR BLANCHARDVILLE IN LAFAYETTE COUNTY THROUGH THIS EVENING. THE WARNING WILL LIKELY BE EXTENDED. SCATTERED THUNDERSTORMS OVER FAR SOUTHERN WISCONSIN WILL BECOME MORE WIDESPREAD OVER ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN OVERNIGHT. NO SEVERE WEATHER IS EXPECTED...BUT SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL IN AREAS THAT RECEIVED 2 TO 5 INCHES OF RAIN SATURDAY NIGHT INTO SUNDAY...WITH LOCALLY HIGHER AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT INTO TUESDAY FOR LOCATIONS ALONG AND SOUTHWEST OF A WISCONSIN DELLS TO MADISON LINE...AND FOR THE COUNTIES ALONG THE WISCONSIN ILLINOIS BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH IS IN EFFECT UNTIL TUESDAY AFTERNOON FOR LOCATIONS ALONG AND SOUTHWEST OF A WISCONSIN DELLS TO MADISON LINE...AND FOR THE COUNTIES ALONG THE WISCONSIN ILLINOIS BORDER. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS AND LOCALLY HEAVY RAIN. HEAT INDEX VALUES ARE EXPECTED TO RISE TO 95 TO 100 DEGREES TUESDAY AND WEDNESDAY AFTERNOONS OVER PORTIONS OF SOUTHERN WISCONSIN. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION SHOULD NOT BE NEEDED...BUT RAINFALL REPORTS WOULD BE APPRECIATED. LMZ643>646-665-072315- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 610 PM CDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS OVER FAR SOUTHERN LAKE MICHIGAN WILL BECOME MORE WIDESPREAD OVERNIGHT. NO SEVERE WEATHER IS EXPECTED...HOWEVER HEAVY DOWNPOURS OF RAIN WILL LIMIT VISIBILITIES TO 1/4 MILE OR LESS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY NIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS. REM WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:31 PM CDT | Areal Flood Advisory | MKX | Rock, Walworth | 8 hr |
| Aug 6, 11:58 PM CDT | Tornado Warning | MKX | Rock, Walworth | 47 min |
| Aug 7, 2:01 AM CDT | Areal Flood Advisory | MKX | Green, Iowa, Kenosha, Lafayette, Racine | 5 hr |
| Aug 7, 9:29 AM CDT | River Flood Warning | MKX | Green, Rock | 4 days |
| Aug 7, 5:40 PM CDT | River Flood Warning | MKX | Rock | 11 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.